Blogs


Notices

If you are willing please share

Old 06-16-2015, 04:55 AM
  # 1 (permalink)  
Member
Thread Starter
 
thomas11's Avatar
 
Join Date: Feb 2015
Location: MN
Posts: 8,561
If you are willing please share

I am not sure I am posting this in the right forum, but I am on oxycodone
10-15mg every 3-4 hours, and 5 mgs valium at night to avoid night cramps in my legs. I believe I mentioned before, I'm worried about withdrawals. For anyone who has experienced opiate withdrawal, I am wondering if you could share your experience with me, and how long it lasted. Not sure I will experience them or not, but wondering what warning signs to look for. I will be on this schedule for at least another 6-8 weeks and it has been 3 weeks so far. Not looking for medical advice as it is not allowed. Thank you in advance. Have a great day everyone.
thomas11 is offline  
Old 06-16-2015, 05:01 AM
  # 2 (permalink)  
Member
 
Saskia's Avatar
 
Join Date: May 2012
Location: US East Coast
Posts: 12,031
I'd ask the doc about that. I was on benzos for over 20 years and needed to taper gradually but did successfully stop. Good luck!
Saskia is offline  
The Following User Says Thank You to Saskia For This Useful Post:
sugarbear1 (06-16-2015)
Old 06-16-2015, 05:02 AM
  # 3 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 188,602
Blog Entries: 1
Hi Jeff

Have you been taking more than directed or finding the feeling they produce pleasurable? Or are you just worried because of the fear of addiction?

I have no personal experience to share - but if you're concerned about this, why not bring it up with your Dr?

D
Dee74 is offline  
The Following 3 Users Say Thank You to Dee74 For This Useful Post:
bigsombrero (06-16-2015), Dharma33 (06-16-2015), sg1970 (06-16-2015)
Old 06-16-2015, 07:12 AM
  # 4 (permalink)  
Almost 700 years sober
 
Soberwolf's Avatar
 
Join Date: Aug 2014
Posts: 66,891
Blog Entries: 4
Definatly talk to a dr Thomas
Soberwolf is offline  
The Following User Says Thank You to Soberwolf For This Useful Post:
Dharma33 (06-16-2015)
Old 06-16-2015, 10:35 AM
  # 5 (permalink)  
Member
 
PurpleKnight's Avatar
 
Join Date: Sep 2012
Location: Ireland
Posts: 25,855
Checking in with a Dr would be a good idea, sadly I've no experience to share on this!!
PurpleKnight is offline  
Old 06-16-2015, 01:00 PM
  # 6 (permalink)  
Member
Thread Starter
 
thomas11's Avatar
 
Join Date: Feb 2015
Location: MN
Posts: 8,561
Originally Posted by Dee74 View Post
Hi Jeff

Have you been taking more than directed or finding the feeling they produce pleasurable? Or are you just worried because of the fear of addiction?

I have no personal experience to share - but if you're concerned about this, why not bring it up with your Dr?

D
Hi Dee, I'm actually taking a tad less than prescribed, but I fear addiction. I have an addictive personality (big surprise). Essentially everyone's concern right now (The doctor, surgeon, etc...) is pain management. I discussed with my Dr. when she gave it to me and she said she would put me on a taper schedule when I get through enough of the process of healing and therapy. I read a post yesterday from someone who said they went through horrible withdrawals from morphine, it was prescribed for pain management not recreational. This came from an alcoholic, and it worried me. Thus the reason for my OP.
thomas11 is offline  
The Following User Says Thank You to thomas11 For This Useful Post:
Dee74 (06-16-2015)
Old 06-16-2015, 05:39 PM
  # 7 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 188,602
Blog Entries: 1
I think a fear is good - certainly better than complacency.

Look, many people do run into problems - even those with no history of addiction, but the stories are mostly of long term use.

Not everyone runs into trouble. I've posted about it before - It's no secret I sometimes take codeine when nothing else works - I have for a few years now.

It's with my Drs say so, I never take more than recommended, usually much less - and more importantly - it's never done anything for me but deal with my pain. I get no pleasure from it, just a functional relief of the worst of my pain.

I'm not recommending codeine for you or anyone else - just saying that there are good stories too.

It's good you have a finite short term window here of 6-8 weeks and your Dr is aware of your concerns and is willing to set a taper schedule.

D
Dee74 is offline  
The Following User Says Thank You to Dee74 For This Useful Post:
thomas11 (06-16-2015)
Old 06-16-2015, 08:32 PM
  # 8 (permalink)  
Member
 
Join Date: Aug 2014
Location: Anchorage, AK
Posts: 100
Last year I was prescribed Dilaudid for a month followed by a month of Vicodin after a serious bicycling accident, and I was also anxious about taking any opioid pain medication for eight weeks. I was able to plan and manage a taper on my own; in part, because I had a very healthy fear of becoming addicted. The fact that you're concerned about the abuse potential is a good thing but I wouldn't overthink it if you're in serious pain. Since you've been open about your concerns with your doctor and you don't appear to be overmedicating, it probably will be okay to follow your doctor's pain management plan for the time being. Just be vigilant. I also hope that you only have to be on them for six weeks instead of eight. Best wishes for a speedy recovery.
Alaskachick is offline  
The Following User Says Thank You to Alaskachick For This Useful Post:
Dee74 (06-16-2015)

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 10:02 PM.